Alert archive / California / High Surf Advisories in 2012

High Surf Advisory 14, NWS San Diego, CA

November 21, 2012San Diego County, California

NWS San Diego, CA issued this high surf advisory at Nov 21, 2012, 5:14 AM PST for San Diego County, California. It took effect at Nov 21, 2012, 9:00 PM PST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2012, 5:14 AM PST (13:14 UTC)
In effect from
Nov 21, 2012, 9:00 PM PST
Expired
Nov 23, 2012, 3:00 AM PST
In force
30 hr
Issued by
NWS San Diego, CA

County San Diego County, CA

The radar

The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 1.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2012-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2012-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

649 
WHUS46 KSGX 211314
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
514 AM PST WED NOV 21 2012

...HIGH SURF ADVISORY FOR BEACHES ALONG SOUTHERN SAN DIEGO COUNTY
FOR THANKSGIVING...

.A NORTHWEST SWELL ORIGINATING FROM THE GULF OF ALASKA WILL BUILD
TODAY AND PEAK THURSDAY...RESULTING IN ELEVATED SURF FOR WEST
FACING BEACHES. SOUTHERN SAN DIEGO COUNTY BEACHES WILL SEE THE
HIGHEST SURF DUE TO THE GREATER EXPOSURE TO THE NORTHWEST SWELL 
IN THAT AREA. THE HIGH SURF WILL ALSO BRING WIDESPREAD STRONG RIP
CURRENTS. THE SWELL WILL LOWER LATE THURSDAY NIGHT THROUGH FRIDAY.

CAZ043-212115-
/O.NEW.KSGX.SU.Y.0014.121122T0500Z-121123T1100Z/
SAN DIEGO COUNTY COASTAL AREAS-
514 AM PST WED NOV 21 2012

...HIGH SURF ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PST
FRIDAY. 

* SURF...5 TO 7 FEET WITH OCCASIONAL SETS TO 8 FEET.

* LOCATIONS...EXPOSED WEST FACING BEACHES SOUTH OF DEL MAR IN SAN
  DIEGO COUNTY.

* TIMING...LATE THIS EVENING THROUGH LATE THURSDAY NIGHT.

* TIDES FOR SAN DIEGO...HIGH TIDE OF 4.21 FEET AT 404 PM THIS
  AFTERNOON. LOW TIDE OF 0.95 FEET AT 1017 PM TONIGHT. HIGH TIDE
  OF 5.43 FEET AT 502 AM THURSDAY MORNING. LOW TIDE OF 1.36 FEET
  AT 1136 AM THURSDAY MORNING. HIGH TIDE OF 4.11 FEET AT 520 PM
  THURSDAY EVENING. LOW TIDE OF 1.22 FEET AT 1105 PM THURSDAY
  NIGHT. HIGH TIDE OF 5.76 FEET AT 539 AM FRIDAY MORNING.

* IMPACTS...STRONG RIP CURRENTS AND HIGH WAVES WILL RESULT IN
  DANGEROUS SWIMMING CONDITIONS FOR INEXPERIENCED SWIMMERS.
  MODERATE BEACH EROSION IS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HTTP://WWW.WEATHER.GOV/SANDIEGO

HARRISON
6 follow-up statements
198 
WHUS46 KSGX 212100
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
100 PM PST WED NOV 21 2012

...HIGH SURF ADVISORY FOR BEACHES ALONG SOUTHERN SAN DIEGO COUNTY
FOR THANKSGIVING...

.A NORTHWEST SWELL ORIGINATING FROM THE GULF OF ALASKA IS BUILD 
TODAY AND EXPECTED TO PEAK THURSDAY...RESULTING IN ELEVATED SURF
FOR WEST FACING BEACHES. SOUTHERN SAN DIEGO COUNTY BEACHES WILL
SEE THE HIGHEST SURF DUE TO THE GREATER EXPOSURE TO THE NORTHWEST
SWELL IN THAT AREA. THE HIGH SURF WILL ALSO BRING WIDESPREAD
STRONG RIP CURRENTS. THE SWELL WILL LOWER LATE THURSDAY NIGHT
THROUGH FRIDAY.

CAZ043-221100-
/O.CON.KSGX.SU.Y.0014.121122T0500Z-121123T1100Z/
SAN DIEGO COUNTY COASTAL AREAS-
100 PM PST WED NOV 21 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
3 AM PST FRIDAY...

* SURF...5 TO 7 FEET WITH OCCASIONAL SETS TO 8 FEET.

* LOCATIONS...EXPOSED WEST FACING BEACHES SOUTH OF DEL MAR IN 
  SAN DIEGO COUNTY. 

* TIMING...LATE THIS EVENING THROUGH LATE THURSDAY NIGHT.

* TIDES FOR SAN DIEGO...HIGH TIDE OF 4.21 FEET AT 404 PM THIS 
  AFTERNOON. LOW TIDE OF 0.95 FEET AT 1017 PM TONIGHT. HIGH TIDE 
  OF 5.43 FEET AT 502 AM THURSDAY MORNING. LOW TIDE OF 1.36 FEET 
  AT 1136 AM THURSDAY MORNING. HIGH TIDE OF 4.11 FEET AT 520 PM 
  THURSDAY EVENING. LOW TIDE OF 1.22 FEET AT 1105 PM THURSDAY 
  NIGHT. HIGH TIDE OF 5.76 FEET AT 539 AM FRIDAY MORNING. 

* IMPACTS...STRONG RIP CURRENTS AND HIGH WAVES WILL RESULT IN 
  DANGEROUS SWIMMING CONDITIONS FOR INEXPERIENCED SWIMMERS. 
  MODERATE BEACH EROSION IS ALSO POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO

PIERCE
455 
WHUS46 KSGX 220414
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
814 PM PST WED NOV 21 2012

...HIGH SURF ADVISORY FOR BEACHES ALONG SOUTHERN SAN DIEGO COUNTY
THURSDAY...

.A LARGE NORTHWEST SWELL ORIGINATING IN THE GULF OF ALASKA WILL
BRING ELEVATED SURF TO WEST FACING BEACHES OF SOUTHERN CALIFORNIA
THURSDAY. THE SOUTHERN SAN DIEGO COUNTY BEACHES WILL SEE THE
HIGHEST SURF DUE A GREATER EXPOSURE TO THE NORTHWEST SWELL. THE SWELL
WILL DECREASE THURSDAY NIGHT AND FRIDAY...BUT BREAKERS WILL STILL
BE ABOVE AVERAGE. WIDESPREAD STRONG RIP CURRENTS ARE LIKELY
THURSDAY AND FRIDAY.

CAZ043-221400-
/O.CON.KSGX.SU.Y.0014.121122T0500Z-121123T1100Z/
SAN DIEGO COUNTY COASTAL AREAS-
814 PM PST WED NOV 21 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY...

* SURF...5 TO 7 FEET WITH OCCASIONAL SETS TO 8 FEET.

* LOCATIONS...EXPOSED WEST FACING BEACHES SOUTH OF DEL MAR IN 
  SAN DIEGO COUNTY. 

* TIMING...TONIGHT THROUGH 3 AM FRIDAY.

* TIDES FOR SAN DIEGO...
  LOW TIDE OF 0.95 FEET AT 1017 PM TONIGHT. 
  HIGH TIDE OF 5.43 FEET AT 502 AM THURSDAY. 
  LOW TIDE OF 1.36 FEET AT 1136 AM THURSDAY. 
  HIGH TIDE OF 4.11 FEET AT 520 PM THURSDAY. 
  LOW TIDE OF 1.22 FEET AT 1105 PM THURSDAY. 
  HIGH TIDE OF 5.76 FEET AT 539 AM FRIDAY. 

* IMPACTS...STRONG RIP CURRENTS AND HIGH WAVES WILL RESULT IN
  DANGEROUS SWIMMING CONDITIONS FOR INEXPERIENCED SWIMMERS.
  MODERATE BEACH EROSION IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MOEDE

HTTP://WWW.WEATHER.GOV/SANDIEGO
989 
WHUS46 KSGX 221343
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
543 AM PST THU NOV 22 2012

...HIGH SURF ADVISORY FOR BEACHES ALONG SOUTHERN SAN DIEGO COUNTY
TODAY...

.A LARGE NORTHWEST SWELL ORIGINATING FROM THE GULF OF ALASKA WILL
BRING ELEVATED SURF TO WEST FACING BEACHES OF SOUTHERN CALIFORNIA
TODAY. THE SOUTHERN SAN DIEGO COUNTY BEACHES WILL SEE THE HIGHEST
SURF DUE A GREATER EXPOSURE TO THE NORTHWEST SWELL IN THAT AREA.
THE SWELL WILL DIMINISH LATE TONIGHT THROUGH FRIDAY...BUT
BREAKERS WILL STILL BE ABOVE NORMAL. THE HIGH SURF WILL ALSO
BRING STRONG RIP CURRENTS TODAY THROUGH FRIDAY.

CAZ043-222145-
/O.CON.KSGX.SU.Y.0014.000000T0000Z-121123T1100Z/
SAN DIEGO COUNTY COASTAL AREAS-
543 AM PST THU NOV 22 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY...

* SURF...5 TO 7 FEET WITH OCCASIONAL SETS TO 8 FEET.

* LOCATIONS...EXPOSED WEST FACING BEACHES SOUTH OF DEL MAR IN 
  SAN DIEGO COUNTY. 

* TIMING...THROUGH 3 AM FRIDAY.

* TIDES FOR SAN DIEGO... 
  LOW TIDE OF 1.36 FEET AT 1136 AM THIS MORNING.
  HIGH TIDE OF 4.11 FEET AT 520 PM THIS EVENING. 
  LOW TIDE OF 1.22 FEET AT 1105 PM TONIGHT. 
  HIGH TIDE OF 5.76 FEET AT 539 AM FRIDAY MORNING.

* IMPACTS...STRONG RIP CURRENTS AND HIGH WAVES WILL RESULT IN 
  DANGEROUS SWIMMING CONDITIONS FOR INEXPERIENCED SWIMMERS. 
  MODERATE BEACH EROSION IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HTTP://WWW.WEATHER.GOV/SANDIEGO

HARRISON
299 
WHUS46 KSGX 222037
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1237 PM PST THU NOV 22 2012

...HIGH SURF ADVISORY FOR BEACHES ALONG SOUTHERN SAN DIEGO COUNTY
THROUGH TONIGHT...

.A LARGE NORTHWEST SWELL ORIGINATING FROM THE GULF OF ALASKA WILL
BRING ELEVATED SURF TO WEST FACING BEACHES OF SOUTHERN CALIFORNIA
THROUGH TONIGHT. THE SOUTHERN SAN DIEGO COUNTY BEACHES WILL SEE
THE HIGHEST SURF DUE A GREATER EXPOSURE TO THE NORTHWEST SWELL. THE
SWELL WILL DIMINISH LATE TONIGHT THROUGH FRIDAY...BUT BREAKERS
WILL STILL BE ABOVE NORMAL. THE HIGH SURF WILL ALSO BRING STRONG
RIP CURRENTS TODAY THROUGH FRIDAY.

CAZ043-230500-
/O.CON.KSGX.SU.Y.0014.000000T0000Z-121123T1100Z/
SAN DIEGO COUNTY COASTAL AREAS-
1237 PM PST THU NOV 22 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY...

* SURF...5 TO 7 FEET WITH OCCASIONAL SETS TO 8 FEET.

* LOCATIONS...EXPOSED WEST FACING BEACHES SOUTH OF DEL MAR IN 
  SAN DIEGO COUNTY. 

* TIMING...THROUGH 3 AM FRIDAY.

* TIDES FOR SAN DIEGO...HIGH TIDE OF 4.11 FEET AT 520 PM THIS
  EVENING. LOW TIDE OF 1.22 FEET AT 1105 PM TONIGHT. HIGH TIDE OF
  5.76 FEET AT 539 AM FRIDAY MORNING.

* IMPACTS...STRONG RIP CURRENTS AND HIGH WAVES WILL RESULT IN 
  DANGEROUS SWIMMING CONDITIONS FOR INEXPERIENCED SWIMMERS. 
  MODERATE BEACH EROSION IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO
519 
WHUS46 KSGX 230441
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
841 PM PST THU NOV 22 2012

...HIGH SURF ADVISORY FOR BEACHES ALONG SOUTHERN SAN DIEGO COUNTY
THROUGH 3 AM FRIDAY...

.A NORTHWEST SWELL WILL CONTINUE TO BRING ELEVATED SURF TO WEST
FACING BEACHES OF SOUTHERN CALIFORNIA TONIGHT...WITH THE HIGHEST
SURF ON THE SOUTHERN SAN DIEGO COUNTY BEACHES. ALTHOUGH THE SWELL
WILL DECREASE FRIDAY...THE SURF WILL REMAIN ABOVE AVERAGE
RESULTING IN STRONG RIP CURRENTS AT THE BEACHES.

CAZ043-231100-
/O.CON.KSGX.SU.Y.0014.000000T0000Z-121123T1100Z/
SAN DIEGO COUNTY COASTAL AREAS-
841 PM PST THU NOV 22 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY...

* SURF...5 TO 7 FEET WITH OCCASIONAL SETS TO 8 FEET.

* LOCATIONS...EXPOSED WEST FACING BEACHES SOUTH OF DEL MAR IN 
  SAN DIEGO COUNTY. 

* TIMING...THROUGH 3 AM FRIDAY.

* TIDES FOR SAN DIEGO...
  LOW TIDE OF 1.22 FEET AT 1105 PM TONIGHT.
  HIGH TIDE OF 5.76 FEET AT 539 AM FRIDAY MORNING.

* IMPACTS...STRONG RIP CURRENTS AND HIGH WAVES WILL RESULT IN 
  DANGEROUS SWIMMING CONDITIONS FOR INEXPERIENCED SWIMMERS. 
  MODERATE BEACH EROSION IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MOEDE
229 
WHUS46 KSGX 231049
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
249 AM PST FRI NOV 23 2012

CAZ043-231200-
/O.EXP.KSGX.SU.Y.0014.000000T0000Z-121123T1100Z/
SAN DIEGO COUNTY COASTAL AREAS-
249 AM PST FRI NOV 23 2012

...HIGH SURF ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS
MORNING...

THE NORTHWEST SWELL WILL LOWER TODAY AND SURF HEIGHTS WILL FALL
BELOW ADVISORY LEVELS OVER SOUTHERN SAN DIEGO COUNTY. THUS...THE
HIGH SURF ADVISORY WILL BE ALLOWED TO EXPIRE. HOWEVER...THE SWELL
WILL STILL BE LARGE ENOUGH TO PRODUCE ABOVE NORMAL SURF TODAY
ALONG WEST FACING SHORES...WITH LOCAL SETS TO 7 FEET POSSIBLE
SOUTH OF DEL MAR.

$$

HTTP://WWW.WEATHER.GOV/SANDIEGO

HARRISON

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Nov 21, 5:14 AM PST, 0 minutes earlier.

Area forecast discussion, Nov 21, 5:14 AM PST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN DIEGO CA
514 AM PST WED NOV 21 2012

UPDATED W/W/A AND MARINE SECTIONS

.SYNOPSIS...
A WEAK COASTAL EDDY WILL BRING AREAS OF NIGHT AND MORNING COASTAL
LOW CLOUDS AND FOG INTO FRIDAY MORNING WITH LESS COVERAGE FOR FRIDAY
NIGHT INTO SATURDAY MORNING. HIGH PRESSURE ALOFT WILL BRING INLAND
WARMING FOR THANKSGIVING THROUGH SATURDAY WITH LOCALLY GUSTY
NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS FRIDAY AND SATURDAY. A
TROUGH OF LOW PRESSURE MOVING INLAND TO THE NORTH WILL BRING COOLING
FOR SUNDAY THROUGH TUESDAY WITH AREAS OF NIGHT AND MORNING COASTAL
LOW CLOUDS AND FOG.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM (TODAY THROUGH FRIDAY)...
A WEAK COASTAL EDDY HAS DEVELOPED IN RESPONSE TO A TROUGH OF LOW
PRESSURE MOVING INLAND THROUGH THE PACIFIC NORTHWEST AND NORTHERN
CALIFORNIA. STRATUS...WHICH WAS SLOW TO DEVELOP TUESDAY EVENING...
HAS FILLED IN ACROSS THE COASTAL WATERS OF SAN DIEGO AND ORANGE
COUNTIES AND IS SPREADING LOCALLY INLAND INTO COASTAL AREAS OF
ORANGE AND SAN DIEGO COUNTIES. COVERAGE IS EXPECTED TO INCREASE
THROUGH SUNRISE WITH STRATUS EXTENDING INLAND TO THE FAR WESTERN
VALLEYS. FOG COULD BE LOCALLY DENSE NEAR THE MESAS IN SAN DIEGO
COUNTY AND NEAR HIGHER COASTAL TERRAIN IN ORANGE COUNTY. HIGHER
RESOLUTION MODELS REDEVELOP THE COASTAL EDDY LATE TONIGHT INTO
THANKSGIVING MORNING WITH SIMILAR STRATUS COVERAGE.

BUILDING HIGH PRESSURE ALOFT FOR THANKSGIVING AND FRIDAY WILL BRING
WARMING FOR INLAND AREAS AND A LITTLE SHALLOWER MARINE LAYER FOR
THURSDAY NIGHT AND FRIDAY. SURFACE HIGH PRESSURE OVER THE GREAT
BASIN MAY BRING LOCALLY GUSTY NORTHEAST WINDS TO 35 MPH THROUGH AND
BELOW PASSES AND CANYONS FOR LATE THURSDAY NIGHT INTO FRIDAY MORNING.

&&

.LONG TERM (SATURDAY THROUGH TUESDAY)...
SOME PATCHY STRATUS IS POSSIBLE NEAR SOUTHERN COASTAL AREAS FOR LATE
FRIDAY NIGHT INTO SATURDAY MORNING. OTHERWISE...CONTINUED WARMING
FOR SATURDAY WITH LOCALLY GUSTY NORTHEAST WINDS TO 35 MPH NEAR THE
COASTAL FOOTHILLS.

FOR SUNDAY THROUGH TUESDAY...A TROUGH OF LOW PRESSURE MOVING BY TO
THE NORTH...TRACKING INLAND FROM THE PACIFIC NORTHWEST SUNDAY TO THE
CENTRAL AND SOUTHERN PLAINS TUESDAY...WILL BRING INCREASING ONSHORE
FLOW WILL COOLING AND DEEPENING OF THE MARINE LAYER FOR GREATER
NIGHT AND MORNING COASTAL LOW CLOUDS AND FOG. THE OPERATIONAL
ECMWF...ECWMF ENSEMBLES...AND GFS MODEL TRENDS SUPPORT THE GREATER
RIDGING SCENARIO OF THE ECMWF NEAR THE WEST COAST EARLY WEDNESDAY
WHICH WOULD BRING MORE INLAND WARMING FOR WEDNESDAY.

&&

.AVIATION...
210939Z...COAST/VALLEYS...STRATUS WILL CONTINUE TO FILL IN WITHIN
10-15 SM OF THE COAST THROUGH 1500 UTC...WITH BASES OF 700-1100 FT
MSL AND TOPS TO 1500 FT MSL. EXPECT AREAS OF VIS 3-5 SM BR AND LOCAL
VIS AOB 2SM BR/FG OVER COASTAL MESAS. CLEARING OF STRATUS TO THE
COASTAL WATERS IS EXPECTED 1500-1700 UTC. 1700-22/0200
UTC...UNRESTRICTED VIS WITH FEW-SCT CLDS AOA 20000 FT MSL.
22/0200-0700 UTC...STRATUS MOVING BACK INLAND...EVENTUALLY REACHING
10-15 SM INLAND BY 22/1500 UTC. EXPECT SIMILAR BASES AND TOPS TO
THIS MORNING. CURRENTLY THINKING STRATUS ARRIVAL TO KSAN...KCRQ AND
KSNA AROUND 22/0400-0700 UTC...ALTHOUGH IT MAY COME IN AN HOUR OR
TWO EARLIER THAN THAT. KONT NOT EXPECTED TO SEE STRATUS THIS MORNING
OR TONIGHT/THURSDAY MORNING...ALTHOUGH VIS MAY LOWER TO 3-5SM IN HZ
DURING THE EARLY MORNING HOURS.

MTNS/DESERTS...UNRESTRICTED VIS WITH FEW-SCT CLDS AOA 20000 FT MSL.

&&

.MARINE...
A NORTHWEST SWELL WILL BUILD TODAY...PEAK THURSDAY AT 5-6 FEET/13-14
SECONDS...AND DIMINISH ON FRIDAY. THIS WILL RESULT IN ELEVATED SURF
FOR EXPOSED WEST FACING SHORES THURSDAY...MAINLY 3 TO 6 FEET.
HOWEVER...SOUTHERN SAN DIEGO COUNTY BEACHES WILL LIKELY SEE SURF IN
THE 5-7 FOOT RANGE WITH OCCASIONAL HIGHER SETS DUE TO GREATER
EXPOSURE TO THE 280-290 DEGREE ANGLE OF THE SWELL. THUS...A HIGH
SURF ADVISORY HAS BEEN ISSUED FOR SAN DIEGO COUNTY BEACHES SOUTH OF
DEL MAR. THE ADVISORY GOES INTO EFFECT LATE THIS EVENING AND LASTS
THROUGH LATE THURSDAY NIGHT. STRONG RIP CURRENTS CAN ALSO BE
EXPECTED WITH THIS SWELL.

&&

.FIRE WEATHER...
HIGH PRESSURE ALOFT AND SURFACE HIGH PRESSURE OVER THE GREAT BASIN
WILL BRING WARMING WITH LOWER HUMIDITIES FOR INLAND AREAS FOR FRIDAY
AND SATURDAY WITH LOCALLY GUSTY NORTHEAST WINDS NEAR THE COASTAL
FOOTHILLS. FOR FRIDAY...LOWEST DAYTIME HUMIDITIES OF 10 TO 20
PERCENT FOR THE FAR INLAND VALLEY AND COASTAL FOOTHILLS WITH LOCALLY
GUSTY NORTHEAST WINDS TO 35 MPH LATE THURSDAY NIGHT INTO FRIDAY
MORNING THROUGH AND BELOW PASSES AND CANYONS. FOR SATURDAY...LOWEST
DAYTIME HUMIDITIES OF AROUND 10 PERCENT FOR INLAND VALLEYS AND
COASTAL FOOTHILLS WITH LOCALLY GUSTY NORTHEAST WINDS TO 35 MPH
THROUGH AND BELOW PASSES AND CANYONS LATE FRIDAY NIGHT INTO SATURDAY
MORNING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH SURF ADVISORY FROM 9 PM TONIGHT THROUGH 3 AM FRIDAY FOR
     SOUTHERN SAN DIEGO COUNTY BEACHES.
PZ...NONE.

&&

PUBLIC...17
AVIATION/MARINE...HARRISON

Nearby

High Surf Advisories in California, 2012Every high surf advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.